Pensioner alleges medication error

The matter is under review, PHA says

NASSAU, BAHAMAS — Virginia Delevaux, 76, yesterday alleged that she was prescribed the wrong medication at Princess Margaret Hospital, which has allegedly resulted in her suffering kidney and colon complications.

Deleveaux claimed the medication she was prescribed was on her medical list of allergens.

“After receiving the medication my face got swollen, and I got a rash all over my skin,” she claimed.

“I told my daughter to call the doctor, however, the doctor never returned the call.

“I went to a pharmacy in Miami and they told me to take Benadryl and it eased the swelling.”

When contacted, Public Hospitals Authority (PHA) Director of Communications Judy Terrell said, “The matter is under review.”

Meanwhile, Deleveaux claimed she has experienced recurring dizziness and issues with her bowel movements.

She also alleged that she suffered kidney damage and believes this was as a result of the medication she was prescribed.

Deleveaux also claimed when she made a return visit to PMH last week for a follow-up, she was advised some of her medical files were missing.

 At the news, Deleveaux said she panicked.

“As I was sitting in the chair, I started trembling and I became really nauseous,” she claimed.

“I passed out for up to five minutes.

“I reached out to the nurse, but… she kept walking and shut the door.”

Delavaux advised that she is considering legal recourse.